Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Oct 26, 2010, 11:59 AM EDT for 5 counties in Kentucky; Switzerland County, Indiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 11:59 AM EDT (15:59 UTC)
- Expired
- Oct 26, 2010, 12:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Switzerland County, IN, Boone County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 12:25 PM EDT | TSTM WND DMG | Warsaw, KY | TREES DOWN |
| Oct 26, 12:31 PM EDT | TSTM WND DMG | Warsaw, KY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 8:55 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WFUS51 KILN 261559 TORILN INC155-KYC015-041-077-081-187-261630- /O.NEW.KILN.TO.W.0032.101026T1559Z-101026T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1159 AM EDT TUE OCT 26 2010 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... BOONE COUNTY IN NORTHERN KENTUCKY... CARROLL COUNTY IN NORTHERN KENTUCKY... GALLATIN COUNTY IN NORTHERN KENTUCKY... NORTHWESTERN GRANT COUNTY IN NORTHERN KENTUCKY... NORTHERN OWEN COUNTY IN NORTHERN KENTUCKY... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 1230 PM EDT. * AT 1154 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BRAYTOWN...MOVING NORTHEAST AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... WARSAW... UNION... FLORENCE... IN ADDITION...JACKSONVILLE...CARSON...SANDERS...MARKLAND...US ROUTE 42 AT STATE ROUTE 184...SPARTA...ETHRIDGE AND FLORENCE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATES... I-71 BETWEEN MILE MARKERS 44 AND 77 IN KENTUCKY... I-75 BETWEEN MILE MARKERS 171 AND 180 IN KENTUCKY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. && LAT...LON 3901 8461 3872 8462 3862 8512 3877 8519 TIME...MOT...LOC 1559Z 247DEG 54KT 3874 8505 $$ HAWBLITZEL
1 follow-up statement
104
WWUS51 KILN 261619
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 PM EDT TUE OCT 26 2010
INC155-KYC015-041-077-081-187-261630-
/O.CON.KILN.TO.W.0032.000000T0000Z-101026T1630Z/
SWITZERLAND IN-GRANT KY-BOONE KY-GALLATIN KY-CARROLL KY-OWEN KY-
1219 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR NORTHERN
OWEN...EXTREME EASTERN CARROLL...GALLATIN...BOONE...NORTHWESTERN
GRANT AND SWITZERLAND COUNTIES...
AT 1215 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
STEELE BOTTOM...MOVING NORTHEAST AT 60 MPH. IN ADDITION TO THE
TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT
LINE WINDS.
LOCATIONS IMPACTED INCLUDE...
UNION AND FLORENCE.
IN ADDITION...MUNK...BIG BONE...BEAVERLICK...VERONA...HUEYS CORNERS
AND RICHWOOD ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 51 AND 77 IN KENTUCKY...
I-75 BETWEEN MILE MARKERS 171 AND 180 IN KENTUCKY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3872 8462 3864 8504 3889 8488 3897 8471
3901 8461
TIME...MOT...LOC 1619Z 247DEG 52KT 3882 8475
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 26, 9:38 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 26, 9:38 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
938 AM EDT TUE OCT 26 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY....BRINGING HIGH
WINDS AND THUNDERSTORMS. DRIER AIR WILL MOVE IN BEHIND THE FRONT
TONIGHT. A SECONDARY COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY...
USHERING IN COOLER TEMPERATURES FOR THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES ARE JUMPING AHEAD OF THE CDFNT/CONVECTION THIS
MORNING. UPPED TEMPS IN THE W A CAT OR TWO TO THE MID 70S. REST OF
FCST LOOKS GOOD...INCLUDING TIMING OF CONVECTION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
WINDS WILL SUBSIDE BELOW HIGH WIND CRITERIA AND THUNDERSTORMS
WILL END AS THE FRONT MOVES EAST OF THE AREA THIS EVENING...BUT IT
WILL REMAIN BREEZY OVERNIGHT. A CYCLONIC FLOW WILL PERSIST ON
WEDNESDAY AND THURSDAY AS LOW PRESSURE TRAVELS SLOWLY ACROSS
SOUTHERN CANADA. WINDS WILL STAY STRONG WITH GUSTS TO 40 MPH
POSSIBLE WEDNESDAY AFTERNOON. EXPECT DRY WEATHER WITH PARTLY TO
MOSTLY CLOUDY SKIES. TEMPERATURES WILL BE ABOVE NORMAL ON
WEDNESDAY WITH HIGHS AROUND 70. AFTER THE SECONDARY COLD FRONT
MOVES THROUGH LATE WEDNESDAY...HIGHS WILL BE IN THE 50S ON
THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SECONDARY SURFACE TROUGH AND ASSOCIATED SHORT WAVE WILL MOVE THROUGH
THE REGION ON THURSDAY. THIS WILL BRING A SURGE OF COOLER AIR WHICH
WILL LAST THROUGH FRIDAY WHEN HIGH PRESSURE STARTS TO BUILD IN.
SOUTHERLY FLOW WILL BECOME ESTABLISHED ONCE AGAIN OVER THE WEEKEND
WHICH WILL ALLOW TEMPERATURES TO REBOUND BACK ABOVE NORMAL. A WEAK
FRONT IS FORECAST TO SAG SOUTHWARDS ON MONDAY BUT AT THIS TIME IT
APPEARS THAT THIS WILL MOVE THROUGH DRY. THE BOUNDARY MAY EVENTUALLY
BECOME A FOCUS FOR PRECIPITATION BUT THAT WOULD BE BEYOND THIS
PERIOD.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
DEEP UPPER LEVEL TROF TO TAKE ON A NEGATIVE TILT AND PIVOT INTO
THE GREAT LAKES TODAY. EXPECT AN INCREASE IN CLOUDS AND WINDS THIS
MORNING WITH THE PRESSURE GRADIENT INCREASING IN CONTINUED
SOUTHWEST FLOW PATTERN. A PERIOD OF MVFR CIGS IS LKLY EARLY THIS
MORNING. A STRONG COLD FRONT TO SEEP THRU THE OHIO VALLEY THIS
AFTN. HAVE THIS FRONT INTO WESTERN OHIO 18-19Z AND TO THE CMH TAF
SITES AROUND 21Z. MVFR CIGS MAY BECOME VFR FOR A PERIOD BY MIDDAY
BEFORE MVFR CIGS RE-DEVELOP DURG THE DAY. MODELS ARE SHOWING A NARROW
TONGUE OF HIGHER INSTABILITIES ALONG THE FRONT...SO EXPECT A LINE
OF SHOWERS WITH EMBEDDED THUNDERSTORMS TO PUSH WEST TO EAST ACROSS
THE AREA IN THE 18Z-22Z TIME FRAME. WITH 3-5K FOOT WINDS INCREASING
INTO THE 40 TO 60 KNOT RANGE THROUGH LATE MORNING...GUSTY WINDS
WILL BE AN ISSUE TODAY. EXPECT PREVAILING SOUTHERLY WINDS OF 20-25
KNOTS WITH WIND GUSTS OF 45 KNOTS LIKELY. WINDS WILL BEGIN TO
DIMINISH LATE THIS AFTN/EARLY EVENING AS THE FRONT SHIFTS OFF TO
THE EAST.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...ARHazardous weather outlook, Oct 26, 9:44 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 944 AM EDT TUE OCT 26 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 944 AM EDT TUE OCT 26 2010 ...TORNADO WATCH 722 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH WIND WARNING. A STRONG COLD FRONT WILL CROSS THE AREA TODAY...PUSHING A LINE OF THUNDERSTORMS AHEAD OF IT. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE...CONTAINING WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GUSTY WINDS ARE EXPECTED AGAIN ON WEDNESDAY WHEN A SECONDARY COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. SITES
In the hours before
Local storm report, Oct 26, 11:25 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG CONNERSVILLE 39.66N 85.14W
10/26/2010 FAYETTE IN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
JDRLocal storm report, Oct 26, 11:40 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST 5 NNE KITCHEL 39.76N 84.84W
10/26/2010 M59.00 MPH WAYNE IN AWOS
MEASURED AT RICHMOND AWOS /KRID/
&&
HATZOSLocal storm report, Oct 26, 11:47 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG RICHMOND 39.83N 84.89W
10/26/2010 WAYNE IN LAW ENFORCEMENT
MANY TREES DOWN.
1140 AM TSTM WND DMG CELINA 40.55N 84.57W
10/26/2010 MERCER OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
JDRLocal storm report, Oct 26, 11:54 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG CELINA 40.55N 84.57W
10/26/2010 MERCER OH EMERGENCY MNGR
POWER POLES SNAPPED.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:56 AM EDT | High Wind Warning | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 9 hr |
| Oct 26, 11:40 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 65 min |
| Oct 26, 12:15 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 45 min |
| Oct 26, 12:24 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen, Pendleton | 51 min |
| Oct 26, 12:32 PM EDT | Wind Advisory | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 3 hr |
| Oct 26, 12:41 PM EDT | Tornado Warning | ILN | Campbell | 33 min |
| Oct 26, 12:51 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 54 min |
| Oct 26, 12:56 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 64 min |
| Oct 26, 1:29 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason, Robertson | 61 min |
| Oct 26, 2:16 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 33 min |
| Oct 26, 10:41 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 64 min |
| Oct 26, 10:57 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Fayette, Franklin, Ripley, Union | 63 min |
| Oct 26, 11:02 AM EDT | Tornado Warning | ILN | Fayette, Union, Wayne | 43 min |
| Oct 26, 11:19 AM EDT | Tornado Warning | ILN | Fayette, Franklin, Union | 41 min |
| Oct 26, 11:26 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Union | 64 min |
| Oct 26, 11:29 AM EDT | Tornado Warning | ILN | Dearborn, Franklin, Ripley | 46 min |
Nearby
Tornado Warnings in Kentucky, 2010Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.